Symptoms of Heroin Overdose

Symptoms of heroin overdoseWhen looking for heroin overdose symptoms, remember that the drug is serious. Heroin and what it does to the body and mind routinely destroy families, and it is often the cause of societal crime and violence. More than three and a half million people in the U.S. over the age of 12 claim to have used the drug over the course of their lifetime, though the actual numbers may be much higher.

Heroin effects differ depending on whether they are short term or long term, but because of how quickly heroin works, it’s important to always be on the lookout for symptoms of heroin overdose – addiction can happen even the first time you try it.Read more:

Upon taking the drug, users feel a “rush” as it enters the brain. It is this quick-fix sense of pleasure that brings so many people back for more.Short-term effects include:

  • Euphoria
  • Skin redness
  • Dry mouth
  • Nausea
  • Alternating wakefulness and drowsiness
  • Sub-par mental function
  • Less or slowed breathing

The result for long-term heroin users is far more dire; effects include:

  • Heart, vascular and soft tissue infections
  • Liver disease from hepatitis B and C
  • Kidney disease
  • Lung malfunction from infection
  • Skin infections

Heroin addicts may spend as much as $200 a day to maintain their habit. It can be sniffed, smoked, or injected, with injection being the likeliest method of overdose. Because it is an illegal substance, suppliers are often more concerned with making a profit than safety. For this reason, there’s no guarantee as to the drug’s purity. Heroin is mixed with anything from sugar to quinine, and sometimes even strychnine to increase its effectiveness and add less expensive ingredients to the mix and increase profits. These risk factors all add to the potential for overdose and, possibly, death.

Get-The-Help-You-Deserve

Common symptoms of heroin overdose include:

  • Shallow respiration
  • Slow breathing with difficulty
  • Dryness of mouth
  • “Pinpoint pupils” where the pupil may appear almost nonexistent
  • Discolored tongue, nails and lips
  • Weakened pulse
  • Low blood pressure
  • Stomach spasms
  • Delirium and disorientation
  • Drowsiness
  • Muscle spasms
  • Coma

If any of the symptoms of heroin overdose are present, seek medical help immediately. If treatment is administered, recovery can take 24 to 48 hours, but sustained treatment is also recommended to overcome the addiction and prevent relapse.

Whatever path to recovery you choose, our staff has access to hundreds of treatment centers to assure the best personalized treatment for you, then with continued follow up to help you make the transition to sober living as seamless as possible.

Our trained staff of professionals are qualified to help you assess what type of treatment will be the best fit to ensure you or your loved one gets the help you need.

But how does one go about finding the right program?

If this all looks very overwhelming....it is! But that's what we are here for. Call us at 888-205-8608 and we can help make this process much easier. We will narrow down all of these aspects and find the best program for you or your loved one with all your concerns considered. It's as simple as making that first call. And the best part is that we are a free service. The road to recovery starts here!

888-205-8608
We are a free service

contact us today